News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: To Wellbutrin or Not to Wellbutrin, That is the Question


 lhp62 - Sat Nov 21, 2009 2:52 pm

Feeling of despair and hopelessness. This is not me. I have never felt like this, ever. I never break down in tears and have eppisodes of endless crying. I live a very active lifestyle and enjoy life. Since I have bee off of Effexor 75mg and taking fluoxatine 20mg, my life has literally turned upside down. Not only am I suffering, but my husband and son are having to to deal with me.
I saw my doctor today and she couldn't believe the difference in me from 5 days ago. I went from a normal, happy, socializing, joyful-happy to be alive individual to this dark, in a funk, can't stop crying crazy person.
She wants me to start Wellbutrin. I am frightened to put anything else into my body after the horrible withdrawals from the Effexor. An attempt to help cope with PMDD has backfired on me. I have tried so many different meds up to this point that I feel like I want to just detox my system and deal with the 1 1/2 to 2 wks of my life each month affected by PMDD. I feel like I have taken the "pharmaceutical bait" hook, line and sinker and now I can't get the hook out.
 Debbie Miller, RN - Sat Dec 19, 2009 3:52 pm

User avatar Hello
Since Prozac did not have the desired effect, trying something that has a different action such as Wellbutrin makes sense. I don't see that you have anything to lose since you clearly have problems with your neurotransmitters and need some kind of medicine. I'm afraid trial and error is the typical way we learn what works since each person responds differently and we cannot do blood testing or other testing to determine which medication will work best. I know it requires great patience on your part and that of your family but try to stay with it long enough to see what will work. Stay close to your doctor in case you have more negative effects from the new medication. In some cases you need a combination of medications and it can take a little while to get to the most therapeutic level possible for you individually.

Hang in there! Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here